Anyone experiencing or has experienced negative side effects of Restasis? Just wondering if I should even try it?
Restasis has worked very well for me. It is expensive, but, contrary to the directions, if you are very careful about keeping the tip clean you can get several doses out of each vial. Occasionally it stings for a few seconds. I have been using it for several years. Prior I was putting in Systane at least 4 times a day. Now I rarely need additional drops.
Katie1111
No side effects here. It is great.
I couldn't use it for some reason. It made my eyes burn. I tried it for at least a month with no luck. I then had my lower tear ducts cauterized which helped a lot.
I've been using it since March, and my eyes still sting and burn. When I return to NY in September, I'm going to ask my ophthalmologist for options. I've considered getting punctual plugs. Some people say they make them tear excessively.
Has anyone used them with success?
Its a wonderful drug. At first you experience more burning but its a small price to pay for benifits of long term use. I require no additonal drops now and my eye doctir says tear production and break up has improved!
Kim
Restasis has helped me as well. I have been using for ten years and was in pure misery in the beginning. It still burst my eyes a little but having tears is worth it to me.
Anna
I've used it for years and it has helped me tremendously. I believe the only known side effect is the burning sensation. My ophthalmologist had me use steroid drops and ointment (Lotemax) for a month before starting me on restasis; the purpose was to reduce the reactivity of my eyes (and reduce the chance of burning sensation). As to the cost, not only is it possible to reuse the vials as Katie suggested (I do that), there is the My Tears My Rewards program if you're in the U.S. That will pay up to $90 copay for a 90-day supply.
Been using them for quite some time, and they burn everytime. My eyes feel a little better, I am hoping my eye doctor is able to see the difference and my corneas are looking better at my next visit.
Other than it sometimes burning a bit when I put it in my eyes (which tends to happen if they are really dry at night) I've had no negative side effects. I cried quite a bit yesterday after having a very hard day, it was a blessing to produce tears (I went without doing so for a year and can attest to the fact that it's really not fun not to be able to produce tears).